Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 27, 2014, 03:42:50 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 647558
  • Total Topics: 49344
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 125
Total: 126

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: scared  (Read 2541 times)

0 Members and 1 Guest are viewing this topic.

Offline dontdrytearswithoutgloves

  • New Member
  • Posts: 1
scared
« on: October 11, 2012, 02:12:43 PM »
Hi everyone,

I'm 24 years old and I was diagnosed in June 2012. I started Atripla in the beginning of September but only took it for 10 days. I had to stop because I got a really bad skin rash all over my body that only got worse and not even cortizone pills helped.
I went to see my doctor today and she prescribed me Complera/Eviplera. I just took my first pill an hour ago and I'm so scared I'm gonna react bad again.
I know that efavirenz and rilpivirin are similar substances with similar side effects and that rash is common.
Everytime I see my doctor it feels like I know more than her; I suggested Atripla the first time. I also suggested Complera/Eviplera today and was debating with her whether Truvada+Norvir+Reyataz would be better since I've heard it's one of the milder treatments and I am allergic to a lot of things normally and have been all my life. But it was just like last time; a monologue with myself where I decided I wanted Complera/Eviplera.
I'm so worried that I might be allergic to all existing medications. I am also still trying to understand and deal with the fact that I am HIV +. I've been really depressed lately so my doctor suggested that I would only work 50% this month and she also put me on antidepressants. I've never felt more lonely in my entire life.

...I just wanted to share my story  :)

xx

Offline Miss Philicia

  • Member
  • Posts: 24,424
  • celebrity poster, faker & poser
Re: scared
« Reply #1 on: October 11, 2012, 02:28:04 PM »
A small amount off patients get a wretched rash from the sustiva component of atripla -- this is well documented and your doctor should have forewarned you. Just because you were one of the unfortunate few with that does not, in any way, indicate you will have similar issues with other HIV medications. Try and relax now that you've started your second attempt (easier said than done I know) as it's only going to cause you extra depression and anxiety.
"Iíve slept with enough men to know that Iím not gay"

Offline lostinthecorn

  • Member
  • Posts: 35
  • Don't look at me that way, look at me THIS way!
Re: scared
« Reply #2 on: October 11, 2012, 06:35:25 PM »
First... >BIG HUG<

I'm new here and to being + as well but just wanted to say, you will be ok!  I've had a rash too but I'm not sure if it's from the HIV drugs or the Bactrim, but it has subsided in the course of about 2 weeks - hopefully if you do get one from the new meds it will go away like mine did!

I know it's hard but my doc gave me some great advice for dealing with things... don't try to change your diet or exercise routine, instead do things for yourself at least sometimes - eat your favorite comfort foods, watch a funny/favorite movie, do things that you enjoy, try to stay active - don't lay in bed all day!  As for the lonely part... me too, feel free to send me a message if you're feeling down, always great to make a new friend :)
1/2014 - CD4 446 | HIV VL 157 (i was sick that week too!)
11/2013 - changed from Atripla to Complera (not from CD4 drop, because Sustiva makes me crazy!)
10/2013 - CD4 214 VL UD
9/2013 - CD4 276 VL UD
7/2013 - CD4 367 VL UD
4/8/13 - CD4 288/23% | HIV VL UD! | HBV VL 86
1/15/13 - CD4 239/21% | HIV VL 43 | HBV VL 2800
11/15/12 - VL 1,100 :)
10/27/12 - Switch to Atripla
10/15/12 - Changed from Bactrim to Dapsone
9/25/12 - Diag HBV+, CD4 49 CD4% 13.8  VL 1.2Mil
(started Norvir, Prezista, Truvada + Bactrim + Fluconazole)
9/21/12 - Diag HIV+

Offline synergyhomepage

  • Member
  • Posts: 19
  • Live like there is no tommarow
    • Valley Aids Information Network
Re: scared
« Reply #3 on: October 12, 2012, 09:47:26 AM »
The Truvada+Norvir+Reyataz was almost unnoticable when i was on it 5 years ago, I am now on Truvada/Issentress and it is also not to severe in it side effects, I am managing them.

  I dont know where you are located, Im in Oregon and my doctor is awesome.  I dont have anything bad to say about him,  it makes me feel confident in my treatment.  Just tell them everything that is bothering you, there is usually a reason.  If you aren't confident w your dr you might see if you have a different choice.

  Your relationship with this Medical  Professional is going to become a friendship and with his knowledge you can live a normally long life,  well almost normal, anyhow welcome.

 8)
Poz in 1994
Aids in 2005

The same could be said with all of your circle of support.
 

Offline marcia89

  • New Member
  • Posts: 1
Re: scared
« Reply #4 on: November 09, 2012, 08:13:34 PM »
hi everyone!
I am not new to this and I understand your anxiety.i was diaganosed early 90's and the one thing I can tell you is life does go on.I found out in November, of course all Christmas gifts were mementos so I could be remembered.  Well almost 23 years later still here, still healthy and plan to be here for a while. It is important to have a doctor you feel comfortable with, then live just as you have diabetes.It really is no different than having a illness, that needs to be monitored.  i used to think the numbers were everything,and let ME tell you it is not.I take atripla and have had no raction, so people do ,some not.There are so many drugs, it is trial and error, you will find yours, make take time but you will.And the last thing to do is stress, it will kill you faster than hiv,I am positive,have been for 23 years and cd4 is 2399.
FAITH IS THE ANSWER AND DO AS YOUR DOC SAYS!
Marsha
 :)

Offline Souledout

  • Member
  • Posts: 145
Re: scared
« Reply #5 on: November 10, 2012, 04:27:31 AM »
Sorry to go off topic but your CD4 is 2399? That's amazing. I didn't know it ever went that high let alone in someone with HIV!

Good luck with the medication, I kinda have a similar concern to you for when I start mine - I'm allergic to loads if things and can see myself reacting through skin rash as well. Currently suffering from a rash from eating a samosa so no idea what meds will do. Listen to what people with more experience have said though, they'd know their stuff and try to relax.
Infection sometime April-August, no noticable seroconversion symptoms
Not currently on medication
13/09/12 CD4 672 (33%) VL <40 (diagnosis date)
18/09/12 CD4 ?               VL 43
27/09/12 CD4 ?               VL 127
19/11/12 CD4 676 (38%) VL 959
03/03/13 CD4 642 (32%) VL 291
04/07/13 CD4 791 (33%) VL 26,437 (active cold sore, tooth infection)
18/07/13 ------retest------VL 3704
18/11/13 CD4 802 (36%) VL 65

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.